And just when we think we can predict...
Ha Ha laughs life...
Got up early, took some Dex steroids, as that's what I have done to begin pre-meding for Tuesday's Darza infusions. I haven't had any relief all week from the ouchy fever-feeling nerve pain. I just feel awful. My thinking: Dex to the rescue! No I haven't been actually "sick", thank goodness! My body just feels sick, like when one has a fever. Ouchy skin. And the fatigue. Ugh the fatigue. I just feel sick all the time now, but I am not sick. Not flu sick. Not stomach flu sick. Not sinus-cold sick. Just tired, fatigued, ouchy fever sick, WITHOUT the fever. Yippee Dex steroids to the rescue.
Got up, took 4 little pills with a Vanilla Ensure, and water, and was going to go back to sleep for an hour. I knew I didn't have much time this morning, as I was due downtown at 11:00 for my SCT Dr appointment. I just wanted the roids to kick in, and make my achyness disappear. And then it happened. My stomach started rumbling like it hasn't rumbled in a long long time. Hmmm, what's this feeling I mused. Pomalyst, are you becoming my Revlimid? Are we going to have GI adventures again? Will I be prevented from going places due to crazy unpredictable diarrhea? Deja Vu 2013, 2014, 2015? No, all is well, false alarm. I still have a bit of time to "relax" before getting up and leaving.
Oh, yea... surprise, surprise: Hello GI issues again. Hello diarrhea that prevents me from leaving the house, getting on the freeway and getting to my Dr appointment. Ha Ha, laughs life: "You'll never be able to predict much of anything ever again", laughs life at me, while I'm in the bathroom, wondering what the heck. Later, I call my Dr's office and let them know my situation. I'm offered a phone consult appointment, which I was very happy to accept. I really do have the best care!
Dr S and I discussed my labs, new treatments, new meds, new ouchy side effects, etc. We discussed "quality of life" issues. We discussed my options. We discussed Velcade vs Pomalyst with Darzalex, Dex. Who knows which is causing what. Perhaps, with all the side effects, Dr S suggests: "try stretching out Dex AFTER the Darza infusions"... "Maybe not take it day before infusions, but utilize the 40mg dose over more days, since the Dex seems to really help alleviate these new"... awful, painful, debilitating side effects... we discuss back and forth. Done Deal! I'll talk to my chemo lab pharmacists tomorrow and my local Dr.
Dex took it's sweet time kicking in, and still really hasn't given me the "kick" I'm used to, but the awful pain has now subsided. I think Dex will be the Darza side effect minimizer. I was slow to do much of anything today, due to incredible fatigue. I had to "force" myself off the couch and outside to move a bit, and I finally ate a baked potato and then left late for the lab for my blood tests. Everything is an effort lately. Not the Julie I know... This has got to change... I'm not an inside couch lounger.
When I have these lab results I will post them (look for an update April 1). But thankfully, it does look like Darza is effective at wrapping it's self cellularly into and onto myeloma, slamming myeloma's power! I have committed to "suffering", if Darza is my new Elixir. I'll figure out a way to "med up", "drug up", meditate, "ignore it", etc, and make this work. Myeloma, you have ruined my life, but I am forever grateful for this life I have...
Not long after my Dr phone consult, I found out another one of my myeloma friends passed away today. So shocking. I had met Lisa and her husband late last year at the chemo lab. She was somewhat newly diagnosed. June or July 2016, I think. I told them my story and my successes. I gave them hope and tips. She had many complications, had been in and out of the hospital, had to do dialysis, but they were very optimistic and looking forward to getting to and beyond the SCT process. She had many success milestones. She made it to City of Hope for her SCT. Today was 11 days after her SCT infusion. I don't know what happened. But I do know my heart is broken for her family. For her husband and young adult children. So incredibly sad. I just don't understand. I will never understand "Why Bad Things Happen to Good People"... Why Myeloma, Why?
D is for Darzalex side effect surprises
D is for Dex steroids to the rescue
D is for Done Deal, I'll Do it
D is for Deja Vu Diarrhea
D is for Dang, really, here we go again
D is for Dr appointment missed
D is for Dizzy and Ditzy
D is for Dex steroids Bipolar life
D is for Done with all this insanity
D is for the tragic Death of a myeloma friend toDay
Look for my new lab tests update on April 1. No April's fools joke coming :))